Colostomy/antibiotics

1 Posts | Page(s): 1 

Colostomy/antibiotics

by Scaredykat53 on Mon Jan 05, 2009 12:00 AM

Quote | Reply
Hi everyone.  I hope someone may be able to shed some light for me and perhaps I may be able to help someone else as well.  I had a permanent colostomy on 10/29 of this year.  Thank God, no cancer, no need for treatment(s) afterward.  When I left the hospital I had pieces of solid stool in my bag and it was very easy to maintain.  One week to the day of my release an abscess burst in my rear section.  I had to go back to the hospital and have a 2nd surgery (a clean out).  They had me on IV antibiotics for the infection and after about 8 days the hospital doctor (not my surgeon) took me off of that and sent me home with a prescription for Cleocin 300 mg 3x a day and Bactrim 300 mg 2x a day.  By day 3 I had diarrhea so bad the bags just could not contain it, I couldn't eat or drink and my blood pressure was very low.  This was the week of the thanksgiving holiday.  When I began to vomit bile I called the surgeon's service.  I don't know who was on call due to the holiday but when he finally decided to call me back I was frantic.  I did my best through my fear to explain what was happening and the response I received was "what would you like me to do?"  In desperation I contacted my primary care physician who immediately asked "please read me what you're taking", which I did, he said "stop the Cleocin immediately".  A day or so later he told me to also stop the Bactrim (as I was still vomiting bile).  Well, it worked! However, my stool is still very soft and cleaning out the bag is a giant mess!  Also I get a return of diarrhea sometimes every other day sometimes every 3 days, it's horrible.  I was fine in this area until I took that Cleocin.  No one (especially the hospital Dr. that prescribed it) told me about anything I should look for and report immediately.  I felt kicked to the curb.  I read up on Cleocin and had my pcp not come to my aid I could've developed something that may have been fatal.  I was wondering if anyone else has experienced anything like this with antibiotics.  If so, does your stool eventually return to being solid like it was before you took those pills?  I am so upset.  Forgive me for rambling.  Any input anyone may have is greatly appreciated. 
1 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.